What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 21, 1:47 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 1:47 PM EST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
247 PM EDT Mon Jul 21 2025
.SYNOPSIS...
High pressure will prevail in the Atlantic through tonight,
with surface troughing inland. A weak front should stall over
or near our area Tuesday through Thursday, then dissipate on
Friday. Surface troughing returns this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The mid-level ridge has continued to become more and more diffuse as
vorticity on the western and eastern flanks causes the ridging
to lose cohesion. On the eastern flank, a TUTT remains quasi-
stationary southwest of Bermuda with pockets of PVA rippling
southeast from the Great Lakes on the backside of a long wave
trough axis. This has already allowed convective initiation to
occur across the upstate of GA, with a lee side trough centered
just northwest of the CWA. Along the lee side trough, convective
initiation is also occurring just southeast of Columbia, SC.
MLCAPE values are currently around 1500 J/kg with DCAPE values
nearing 900 J/kg. Steering flow is also forecast to collapse near a
pinned sea breeze this afternoon as the cloud layer steering flow is
forecast to be from the northwest at around 10 kt (advection
component) with the low level jet also being from the northwest at
around 10 kt (propagation component). This causes the net storm
motion to be near stationary. Storm could locally produce 2 to 4" of
rainfall. The other concern is the dry air located in the mid-levels
of the atmosphere. The dry air isn't robust enough to inhibit CI,
but sufficient to increase DCAPE and the threat for localized
damaging wind gusts. As such, SPC has the area in a marginal risk.
WPC also has the area in a marginal risk for severe weather.
Finally, temperatures have reached the mid to upper 90s across the
region with heat index values generally in the 106 to 112F range. As
such, the heat advisory will remain in effect until 8 PM.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The mid-levels will consist of a 594 dam ridge centered over the MS
Valley Tuesday morning. The ridge is expected to remain in place
through Thursday, expanding and strengthening slightly to about 595
dam over the Southeast U.S. At the surface, models have a weak cold
front moving south through our area Tuesday morning and afternoon,
then transitioning to a stationary front either over or just
offshore Tuesday night through Thursday. The location of the front
will keep ushering plenty of deep moisture into our area, with PWATs
exceeding 2", as well as provide a focus for at least scattered
convection each afternoon and evening.
As for the convective potential each day, Tuesday's afternoon
thunderstorms have the potential to be strong to severe, with
damaging wind gusts being the main hazard. Forecast soundings
indicate there will be plenty of instability, with MLCAPEs peaking
around 1,500-2,000 J/kg and DCAPE values ~1,000 J/kg. While we
cannot rule out a strong to marginally severe storm Wednesday or
Thursday, the highest instability could remain south of our area.
Heavy rainfall is also a concern on Tuesday given PWATs upwards of
2.1", storm motions around 10 kt, and potential for training and/or
backbuilding. HREF guidance shows an average of a 40-70% chance for
rainfall totals of 2 inches or greater, mainly for areas away from
the immediate coast. Flood Advisories could be needed Tuesday and
the potential for a Flood Watch is also being considered.
As for temperatures, Tuesday will be the hottest day of the trio
with high temperatures ranging from the low to mid 90s across our
South Carolina counties and mid to upper 90s across our Georgia
counties. A Heat Advisory has been issued for most of the southeast
Georgia counties, along with Jasper and Beaufort counties in South
Carolina. In those locations, heat indices will peak in the 108-111
degree range. Elsewhere, heat indices should briefly peak around 103-
107 degrees, along with the expectation that the onset of convection
could be earlier for those areas. Therefore, we opted not to issue
Heat Advisories for the northern tier. Wednesday and Thursday,
temperatures look to be at or below normal, in the upper 80s to low
90s. Low temperatures will remain mild both Tuesday and Wednesday
night, falling into the low to mid 70s inland, and upper 70s/near 80
degrees along the beaches.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Mid and upper level ridging will become established just east of SC
with a mid-level weakness approaching the Appalachians by the end of
the long term. As this occurs, another lee side trough could develop
and help focus convection initially inland with outflows heading
towards coastal GA/SC. The exact details are still yet to be
determined, but either way will continue to carry at least a chance
of showers and thunderstorms each day. Temperatures will increase
over the weekend as the ridge centers over the forecast area, this
could lead to the potential for additional Heat Advisories.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
18Z TAFs: This afternoon a lee side trough has slowly started to
progress southeast with convection initiating across central
Georgia. Further convective development is forecast between 2
and 4 PM. Convection will likely remain scattered in coverage,
but all TAF sites have an equal chance of observing thunder. The
primary threat with these storms will be gusty winds and
restrictions in visibilities. The storms will also be slow
moving which will increase the time that a single point will
observe lightning. Tonight, convection will move off of the
coast and slowly dissipate.
Tuesday: Initially dry weather and VFR conditions are forecast
ahead of an approaching cold front. In the afternoon,
widespread showers and thunderstorms are forecast. For now, have
left the mention of thunderstorms out of the TAFs for Tuesday,
but future TAF issuances will need to include this.
Extended Aviation Outlook: Expect brief flight restrictions each
afternoon/evening due to showers/thunderstorms.
&&
.MARINE...
Today and tonight: The sfc pattern will feature a trough over the
Midlands this morning, drifting over the Coastal Plain this
afternoon. HRRR shows the sea breeze remaining pinned to the coast
through late this afternoon. This pattern should yield southwest
winds around 10 kts through the near term. Wave heights are forecast
to range between 2 to 3 ft.
Tuesday through Saturday: A weak cold front will stall over or near
our coastal waters Tuesday through Thursday, then dissipate on
Friday. The front will cause surface winds to prevail from the NE or
E around 10-15 kts through Wednesday, before starting to veer on
Thursday. By Friday, a more typical summertime wind pattern will be
in place with High pressure in the Atlantic and troughing inland.
During the day on Friday, expect backing winds with the formation of
the afternoon sea breeze. The highest gusts will be along the
land/sea interface and across Charleston Harbor (with its passage).
Friday night, expect veering of the winds as a nocturnal jet tries
to set up close to shore. No marine concerns are expected through
the period.
Rip Currents: Increasing astronomical influences along with a modest
onshore flow will lead to a moderate risk for currents along all
area beaches Wednesday.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will rise with the upcoming new moon on Thursday.
Additionally, surface winds will turn from the northeast Monday
night and persist through midweek. This will cause tidal anamolies
to increase. Minor coastal flooding is possible with the Tuesday and
Wednesday evening high tides along coastal Charleston and coastal
Colleton Counties. Elevated tides could persist into Thursday.
&&
.CLIMATE...
Record High Minimum Temperatures:
July 21:
KCHS: 80/1986
KCXM: 83/1998
KSAV: 81/1942
July 26:
KCHS: 78/2012
KCXM: 82/2023
July 27:
KCHS: 80/2014
KSAV: 80/1885
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ087-088-
099>101-114>119-137>141.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for GAZ099>101-
114>119-137>141.
SC...Heat Advisory until 8 PM EDT this evening for SCZ040-042>045-
047>052.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for SCZ047-048-
051.
MARINE...None.
&&
NEAR TERM...Haines
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BRS/Haines
MARINE...BRS/HainesHazardous weather outlook, Jul 21, 1:04 PM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
204 PM EDT Mon Jul 21 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-221815-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
204 PM EDT Mon Jul 21 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Extreme Heat
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Extreme Heat
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Jul 21, 3:22 PM EST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
422 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flood 1 N Charleston 32.80N 79.94W
07/21/2025 Charleston SC NWS Employee
Lee Avenue closed due to flooding
&&
Event Number CHS2500716
BAHSpecial weather statement, Jul 21, 3:43 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
443 PM EDT Mon Jul 21 2025
GAZ087-212130-
Jenkins GA-
443 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT JENKINS COUNTY UNTIL 530 PM
EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Herndon, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millen, Butts, Emmalane, Perkins, Scarboro, Herndon, Lincoln State
Park, Jenkins County Hospital, Lawton and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3295 8187 3280 8181 3268 8187 3262 8202
3266 8208 3281 8215 3282 8215 3288 8212
3292 8208 3292 8196
TIME...MOT...LOC 2042Z 326DEG 26KT 3292 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMLocal storm report, Jul 21, 4:25 PM EST, 1 hour before
Preliminary Local Storm Report
National Weather Service Charleston SC
525 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Flood 1 ESE Charleston 32.78N 79.93W
07/21/2025 Charleston SC Emergency Mngr
Society street is closed at Washington due to flooding.
&&
Event Number CHS2500717
BAHSpecial weather statement, Jul 21, 4:31 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Charleston SC
531 PM EDT Mon Jul 21 2025
GAZ114-137-140-141-212200-
Tattnall GA-Long GA-Coastal McIntosh GA-Inland McIntosh GA-
531 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT MCINTOSH...TATTNALL AND LONG
COUNTIES UNTIL 6 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Donald, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glennville, Darien, Ludowici, Tibet, Jones, Walthourville,
Townsend, Cox, Eulonia and South Newport.
This includes I-95 in Georgia near mile marker 50...and
between mile markers 47 and 49...and
between mile markers 51 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3193 8222 3202 8199 3191 8176 3187 8177
3177 8164 3169 8147 3164 8143 3166 8132
3163 8122 3151 8115 3140 8123 3129 8124
3129 8141 3133 8144 3138 8155 3158 8170
3167 8185 3179 8195 3186 8211 3190 8211
TIME...MOT...LOC 2131Z 310DEG 23KT 3174 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Jul 21, 5:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
600 PM EDT Mon Jul 21 2025
GAZ137>141-212245-
Inland Liberty GA-Long GA-Inland McIntosh GA-Coastal McIntosh GA-
Coastal Liberty GA-
600 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...MCINTOSH AND LONG
COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walthourville, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Darien, Ludowici, Tibet, Fort Stewart, Jones,
McIntosh, Walthourville, Midway and Riceboro.
This includes I-95 in Georgia near mile marker 50...and
between mile markers 47 and 49...and
between mile markers 51 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3201 8183 3160 8112 3140 8123 3137 8122
3128 8125 3129 8134 3128 8134 3130 8136
3128 8139 3133 8144 3138 8155 3145 8163
3147 8161 3158 8170 3167 8185 3175 8191
3180 8198 3185 8192 3192 8188 3195 8189
TIME...MOT...LOC 2200Z 309DEG 21KT 3175 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
CPMSpecial weather statement, Jul 21, 5:06 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
606 PM EDT Mon Jul 21 2025
GAZ116-138-212230-
Inland Liberty GA-Inland Bryan GA-
606 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY AND BRYAN COUNTIES
UNTIL 630 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Stewart, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hinesville, Fort Stewart, McIntosh, Flemington, Trinity and Willie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3198 8179 3204 8174 3205 8164 3197 8147
3192 8142 3182 8153 3194 8175 3195 8175
3196 8174 3197 8175 3198 8177
TIME...MOT...LOC 2206Z 299DEG 19KT 3192 8163
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH
CPM